MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSATION SHORT THROW; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION SENSATION SHORT THROW; SNARE, FLEXIBLE
Model Number M00562651
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A sensation large oval med stiff snare was received for analysis.Visual inspection of the returned device revealed that the peek tubing was bent and the working length and wire were kinked.Additionally, the loop was broken with evidence of blackness.Functional inspection was not possible due to the condition of the device.No other problems were noted.The reported event of handle break was confirmed.Upon product analysis it was observed that the working length, peek tubing, and wire were kinked.This likely happened due to an excessive force being applied over the device.Most likely procedural factors as handling of the device, the technique used by the physician during initial use, set-up, power-up, or shortly thereafter could have affected its performance and its intended purpose, leading to the reported event.Finally, the device had the loop broken with evidence of blackness.It's possible that energy was applied over the device, however, it was not possible to determine why this part was broken.The product record review confirmed that this was not a new failure type and the risk was anticipated.There was no evidence of a manufacturing problem, design or user problem which could have caused the complaint.Based on the information available and the returned device analysis, the most probable root cause for the reported events is adverse event related to procedure.This is defined as the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensation large oval med stiff snare was used to remove a polyp in the body of the stomach during a polyp removal procedure performed on (b)(6) 2021.It was reported that during the procedure and outside the patient, it was found that the handle was bent after opening the package.The procedure was completed with another sensation snare.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the snare loop was broken.

Brand Name
SENSATION SHORT THROW
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13772357
Report Number3005099803-2022-01223
Device Sequence Number17395502
Product Code FDI
UDI-Device Identifier08714729158110
UDI-Public08714729158110
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2023
Device Model NumberM00562651
Device Catalogue Number6265
Device Lot Number0026316825
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2022
Initial Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 YR
Patient SexFemale
Patient Weight55 KG